Alert archive / Missouri / River Flood Warnings in 2008

River Flood Warning 53, NWS Springfield, MO

April 10, 2008Laclede County, Missouri

NWS Springfield, MO issued this river flood warning at Apr 10, 2008, 1:23 AM CDT for Laclede County, Missouri. It took effect at Apr 10, 2008, 9:06 PM CDT. It was in force for 40 min.

The area

The counties it named.

The facts

Issued
Apr 10, 2008, 1:23 AM CDT (06:23 UTC)
In effect from
Apr 10, 2008, 9:06 PM CDT
Expired
Apr 10, 2008, 9:46 PM CDT
In force
40 min
Issued by
NWS Springfield, MO
Flood severity
Moderate

County Laclede County, MO

The radar

The Springfield radar (KSGF), 86 km from the middle of the area, began a volume at 06:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Gasconade River near Hazelgreen (HZLM7).

Action stage
19 ft
Minor stage
21 ft
Moderate stage
26 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06928000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Apr 10, 12:16 AM CDT, 1 hour 7 minutes earlier.

Area forecast discussion, Apr 10, 12:16 AM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1216 AM CDT THU APR 10 2008

.UPDATE...

WARM FRONT REMAINS SOUTH OF THE FORECAST AREA TONIGHT WITH A LARGE
CONVECTIVE COMPLEX EXTENDING ALONG AND NORTH OF THE FRONT FROM
NORTHEAST MO TO WEST TEXAS. FLASH FLOOD WARNINGS ARE ALREADY OUT
AS STORMS CONTINUE TO TRAIN OVER THE AREA. STORM TOTALS THUS FAR
RANGE FROM ONE HALF TO TWO INCHES FROM SPRINGFIELD WESTWARD TO
CHEROKEE COUNTY KANSAS. SEVERE WEATHER THREAT IS EXPECTED TO
REMAIN MINIMAL THROUGH THE NIGHT WITH A FEW STORMS PRODUCING SMALL
HAIL.

TERRY

&&

.DISCUSSION...

STRONG STORM SYSTEM TAKING SHAPE OVER THE SOUTHERN PLAINS AND WILL
AFFECT THE AREA THIS AFTERNOON THROUGH EARLY THURSDAY EVENING.
THIS SYSTEM WILL BRING HEAVY RAINFALL AND FLASH FLOODING...ALL
MODES OF SEVERE WEATHER INCLUDING LARGE HAIL...DAMAGING WINDS AND
TORNADOES TO THE AREA.

SHORT TERM (TONIGHT AND THURSDAY)...

CURRENTLY THE FRONTAL BOUNDARY THAT PASSED THROUGH THE REGION
YESTERDAY IS LOCATED ROUGHLY FROM MEMPHIS TO DALLAS THIS
AFTERNOON. A THUNDERSTORM COMPLEX THAT DEVELOPED OVER THE TEXAS
PANHANDLE THIS MORNING...HAS NOW MOVED TO THE NORTHEAST INTO
NORTHERN OKLAHOMA AND SOUTH CENTRAL KANSAS. A UPPER LEVEL TROUGH
IS MOVING EAST ACROSS THE ROCKY MOUNTAIN REGION.

THE THUNDERSTORM COMPLEX WILL CONTINUE TO PUSH TO THE NORTHEAST
THIS EVENING....ENTERING THE WESTERN CWA LATE THIS AFTERNOON. THE
MAIN THREATS WITH THIS ACTIVITY WILL BE HEAVY RAINFALL AS IT
REMAINS WELL NORTH OF THE SURFACE FRONT. CANNOT RULE OUT A FEW
STORMS CAPABLE OF PRODUCING SMALL HAIL. RAINFALL RATES ACROSS
NORTHERN OKLAHOMA HAVE BEEN AROUND A HALF AN INCH PER HOUR IN THE
HEAVIER SHOWERS AND THUNDERSTORMS. WITH THE COMPLEX EXTENDING
THROUGH MUCH OF OKLAHOMA FROM NORTH TO SOUTH...THIS MAY LEAD TO
TRAINING OF STORMS THAT COULD RESULT IN FLASH FLOODING. BY
EXTRAPOLATING THE CURRENT MOVEMENT AND DIRECTION THIS COMPLEX IS
TAKING...THE MOST LIKELY AREAS TO RECEIVE THE GREATEST AMOUNT OF
RAINFALL WITH THIS SYSTEM WILL BE OVER THE WESTERN AND
NORTHWESTERN PORTIONS OF THE CWA. WE CONTINUE THE FLASH FLOOD
WATCH FROM THIS EVENING THROUGH TOMORROW EVENING TO ACCOUNT FOR
THE POTENTIAL FOR HEAVY RAINFALL.

THIS EVENING...SURFACE LOW PRESSURE WILL STRENGTHEN OVER WESTERN
TEXAS AND MOVE TO THE NORTHEAST AS THE UPPER LEVEL TROUGH MOVES
INTO THE CENTRAL PLAINS. THIS WILL PUSH THE AFOREMENTIONED FRONTAL
BOUNDARY NORTHWARD INTO THE AREA. ABUNDANT MOISTURE WILL BE
AVAILABLE...SURGING INTO THE AREA AS THE GULF REMAINS WIDE UP. AS
A STRONG LOW LEVEL JET SETS UP OVERNIGHT...WITH 850MB WINDS OF
50KTS. COULD DEFINITELY SEE SCATTERED ACTIVITY DEVELOP ALONG THE
FRONT AS IT PUSHES BACK TO THE NORTH OVERNIGHT. THIS ACTIVITY WILL
REMAIN ELEVATED AND THE SEVERE THREAT WILL BE MINIMAL...BUT SOME
OF THE STRONGER STORMS COULD POSSIBLE PRODUCE MARGINALLY SEVERE
HAIL. THE MAIN HAZARDS WILL BE WITH HEAVY RAINFALL...ESPECIALLY
IN AREAS THAT RECEIVE TRAINING OF STORMS.

BY TOMORROW MORNING THE WARM FRONT SHOULD MOVE TO THE NORTH INTO
CENTRAL MISSOURI...LEAVING THE MUCH OF THE OUTLOOK AREA IN THE
WARM SECTOR. WITH THE WARM FRONT MOVING TO OUR NORTH...MOST OF
THE TSRA ACTIVITY SHOULD PUSH OUT OF THE NORTHEASTERN PORTIONS OF
THE CWA BY MORNING. THIS WILL BE JUST IN TIME FOR THE NEXT ROUND
OF STORMS...WITH BETTER CHANCES FOR SEVERE WEATHER. LATE THIS
AFTERNOON INTO THE EVENING...WHEN THE SURFACE LOW PRESSURE SYSTEM
DEVELOPS OVER TEXAS...IT WILL PUSH A DRY LINE ACROSS CENTRAL
TEXAS. STORMS WILL DEVELOP ALONG THIS LINE AND THEN PUSH TO THE
NORTHEAST OVERNIGHT. THESE STORMS WILL LIKELY DEVELOP AS SUPERCELLS
ACROSS TEXAS AND EVOLVE INTO A STRONG LINE OF STORMS AS IT MOVES TO
THE NORTHEAST. AROUND DAYBREAK THIS LINE OF STORMS IS EXPECTED TO
MOVE INTO THE AREA. THE ATMOSPHERE WILL BE UNSTABLE AND WIND SHEAR
WILL BE SIGNIFICANT...PRODUCING A SQUALL LINE WITH STRONG WINDS
AND LARGE HAIL POSSIBLE. WITH THE MOISTURE GETTING PULLED INTO
THE AREA...THESE STORMS WILL LIKELY BE ABLE TO BECOME SURFACE
BASED. GIVEN THE WIND SHEAR THAT WILL BE IN PLACE...EMBEDDED
TORNADOES WILL BE POSSIBLE WITHIN THIS LINE EARLY IN THE DAY
ACROSS THE WESTERN CWA. THIS LINE WILL CONTINUE TO MARCH EAST AND
ALL MODES OF SEVERE WEATHER WILL SPREAD EAST ACROSS THE REST OF
THE CWA.

THERE IS STILL SOME QUESTION HOW THIS LINE OF STORMS WILL AFFECT
THE AREA ACROSS THE EASTERN CWA. IF THE LINE MOVES THROUGH QUICKLY
AND THE AREA CLEARS OUT WE IT WILL BE POSSIBLE TO SEE A THIRD ROUND
OF STORMS. THIS WOULD BE ALONG THE DRY LINE AS IT MOVES ACROSS THE
AREA...MAINLY EAST OF 65. WITH WIND SHEAR STILL IN PLACE...AND IF
INSTABILITY REDEVELOPS...SUPERCELL STORMS MAY ONCE AGAIN DEVELOP
ALONG THIS LINE. LARGE HAIL...DAMAGING WIND AND TORNADOES WOULD BE
POSSIBLE ACROSS THE EASTERN CWA DURING THE AFTERNOON AND EARLY
EVENING.

WISE

THURSDAY NIGHT...ONGOING CONVECTION WILL LIKELY BE OVER THE FAR
EASTERN CWA AT THE START OF THE PERIOD...WITH A BRIEF WINDOW OF
OPPORTUNITY FOR DEVELOPMENT NEAR THE TRIPLE POINT IN CENTRAL
MISSOURI. ALL SEVERE WEATHER SHOULD EXIT STAGE EAST BY MID EVENING
WITH COOL AND DRY AIR ADVECTION BEGINNING TO TAKE HOLD OVERNIGHT.

FRIDAY THROUGH SATURDAY NIGHT...THE UPPER LOW RESPONSIBLE FOR OUR
ACTIVE WEATHER WEDNESDAY NIGHT AND THURSDAY WILL FILL AND MOVE VERY
LITTLE ACROSS THE UPPER MIDWEST TOWARDS THE GREAT LAKES REGION. THIS
WILL LEAVE THE REGION IN NORTHERLY FLOW AND PRONE TO AN OCCASIONAL
LOBE OR TWO OF VORTICITY TO ROTATE THROUGH THE AREA. ISOLATED TO LOW
END SCATTERED DAYTIME SHOWERS CAN BE EXPECTED FRIDAY AND SATURDAY...
UNDER A MAINLY CLOUDY SKY. CLOUDS WILL ACT TO PREVENT RADIATIONAL
COOLING FRIDAY AND SATURDAY NIGHTS...KEEPING LOWS ABOVE FREEZING FOR
THE MOST PART. UNFORTUNATELY...THESE SAME CLOUDS...WITH CONTINUED
COOLING ALOFT...WILL RESULT IN UNSEASONABLY COOL DAYS. HIGHS WILL BE
IN THE 50S FRIDAY WITH AT LEAST SOME MIXING EXPECTED...HOWEVER IT
WILL BE TOUGH TO WARM MUCH THROUGH THE 40S ON SATURDAY WITH A FEW
SNOWFLAKES MIXING IN WITH THE ISO/SCT SHRA ACTIVITY GIVEN THE COLUMN
BEING ALMOST ENTIRELY BELOW FREEZING.

IF CLEARING OCCURS QUICKER THAN FORECAST LATE SATURDAY AND SATURDAY
NIGHT...THERE WILL BE AN ELEVATED RISK FOR A FROST AND POSSIBLY A
FREEZE SATURDAY NIGHT.

SUNDAY THROUGH WEDNESDAY...IN GENERAL...THE GLOBAL MODELS CONTINUE
TO AGREE WITH THE OVERALL UPPER LEVEL PATTERN EVOLUTION AND A DRY
STRETCH OF WEATHER. THERE REMAINS SOME TIMING DIFFERENCES DURING THE
FIRST HALF OF NEXT WEEK...MAINLY AFFECTING THE TIMING OF OUR WARMING
TREND. THE GFS IS A BIT MORE BULLISH IN WARMING VERSUS THE ECMWF...
AND AT THIS JUNCTURE THERE IS NO REASON TO SIDE WITH ONE MODEL OVER
ANOTHER. AS A RESULT..GENERALLY FOLLOWED THE GFS ENSEMBLE MEAN WHICH
IS A FAIR BLEND BETWEEN TO THE TWO OPERATIONAL SOLUTIONS.

TEMPERATURES WILL REMAIN BELOW AVERAGE SUNDAY AND SUNDAY NIGHT.
THERE REMAINS A RISK FOR A FROST/FREEZE SUNDAY NIGHT AS A SFC HIGH
PRESSURE RIDGE IS PARKED OVER THE AREA. AFTER THIS...TEMPS SHOULD
QUICKLY RETURN TO AT OR ABOVE AVERAGE BY FOR THE FIRST HALF OF NEXT
WEEK. THERE WILL LIKELY BE A FAST MOVING FRONT OR TWO TO RIDE THE
NORTHWEST FLOW ALOFT...BUT MOISTURE LOOKS TO REMAIN MEAGER AND HAVE
MAINTAINED A DRY FORECAST.

GAGAN

&&

.AVIATION...

FOR THE 06Z TAFS...WILL CARRY EASTERLY WINDS AND PREDOMINANT
STORMS THROUGH THE REST OF THE OVERNIGHT PERIOD AS A LARGE COMPLEX
CONTINUES TO DEVELOP ALONG AND NORTH OF THE WARM FRONT EXTENDING
ACROSS CENTRAL/NORTHERN ARKANSAS. BY EARLY/MID MORNING...WE WILL
TRANSITION TO VICINITY THUNDER WITH DECREASE IN STORM ACTIVITY
WHEN LOW LEVEL JET WEAKENS. WILL VEER WINDS TO SOUTHEAST AROUND
THIS TIME ALSO AS WARM FRONT MIGRATES NORTH ACROSS THE OZARKS.

TRICKY PORTION OF THE FORECAST WILL BE DURING THE AFTERNOON AS
SCATTERED STRONG TO SEVERE STORMS DEVELOP ALONG AND AHEAD OF AN
ADVANCING DRYLINE. FOR NOW WILL GO WITH VICINITY STORMS THROUGH
LATE AFTERNOON AHEAD OF THE DRYLINE...AND DROP MENTION OF PRECIP
BEHIND THE DRYLINE AROUND 23Z.

TERRY
&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH LATE THURSDAY NIGHT FOR MOZ055>058-
     066>071-077>083-088>098-101>106.

KS...FLASH FLOOD WATCH THROUGH LATE THURSDAY NIGHT FOR KSZ073-097-101.

&&
Hazardous weather outlook, Apr 9, 8:00 PM CDT, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
800 PM CDT WED APR 9 2008

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-110100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
800 PM CDT WED APR 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

 HAIL TO THE SIZE OF QUARTERS AND LOCALIZED FLASH FLOODING.

  AREAS AFFECTED AND TIMING:

 MAINLY ALONG AND WEST OF HIGHWAY 65.

 DISCUSSION:

 A THUNDERSTORM COMPLEX...DEVELOPING ALONG AND NORTH OF A WARM
 FRONT...WILL SPREAD NORTHWARD INTO EASTERN KANSAS AND WESTERN
 MISSOURI TONIGHT. THUNDERSTORMS CAPABLE OF PRODUCING HAIL TO THE
 SIZE OF QUARTERS CAN BE EXPECTED WITH THIS ACTIVITY...ALONG WITH
 LOCALIZED FLASH FLOODING...ESPECIALLY IN AREAS THAT EXPERIENCE
 SEVERAL ROUNDS OF THUNDERSTORMS OVERNIGHT.

 AS A STRONG AREA OF LOW PRESSURE LIFTS INTO SOUTHEAST KANSAS
 TONIGHT...SURFACE WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS WILL BE
 POSSIBLE ACROSS SOUTHEAST KANSAS AND SOUTHWEST MISSOURI AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

 STRONG TO SEVERE THUNDERSTORMS MAY BE ONGOING EARLY THURSDAY
 MORNING. BY LATE MORNING AND EARLY AFTERNOON...A BRIEF BREAK IN
 THUNDERSTORM ACTIVITY IS EXPECTED. THIS MAY ALLOW THE ATMOSPHERE
 ACROSS THE OUTLOOK AREA WILL BECOME INCREASINGLY UNSTABLE AHEAD
 OF AN ADVANCING DRYLINE DURING THE AFTERNOON AND EARLY EVENING HOURS.
 WITH STRONG VERTICAL WIND SHEAR IN PLACE...ALL MODES OF SEVERE
 WEATHER ARE EXPECTED ALONG AND AHEAD OF THE DRYLINE...INCLUDING
 DAMAGING WIND GUSTS OVER 60 MPH...HAIL LARGER THAN QUARTER SIZE...AND
 TORNADOES.

 LOCALLY HEAVY RAIN WILL ALSO ACCOMPANY THE THUNDERSTORMS ON
 THURSDAY AND WILL ADD TO THE FLOOD THREAT THROUGHOUT THE AREA. A
 FLASH FLOOD WATCH REMAINS IN EFFECT FROM TONIGHT THROUGH
 THURSDAY EVENING.

 UNSEASONABLY COOL TEMPERATURES WILL MOVE INTO THE AREA THIS
 WEEKEND. TEMPERATURES WILL FLIRT WITH THE FREEZING MARK BOTH
 SATURDAY NIGHT AND SUNDAY NIGHT. THE PRESENCE OF NORTHERLY WINDS
 AND CLOUD COVER WILL LIKELY PREVENT FROST DEVELOPMENT SATURDAY
 NIGHT. SUNDAY NIGHT WILL PROVIDE THE BEST CHANCE FOR FROST
 DEVELOPMENT...AND POSSIBLY A FREEZE...AS HIGH PRESSURE MOVES
 OVERHEAD AND WINDS BECOME LIGHT AND VARIABLE UNDER A CLEAR SKY.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT AND EARLY THURSDAY
 MORNING WEST OF HIGHWAY 65.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

TERRY

In the hours before

Local storm report, Apr 9, 10:00 PM CDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1000 PM CDT WED APR 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0957 PM     HEAVY RAIN       1 NW JOPLIN             37.09N 94.53W
04/09/2008  M0.62 INCH       JASPER             MO   AMATEUR RADIO

            RAINFALL WENT FROM 0.66 INCHES TO 1.28 INCHES IN 15
            MINUTES.

&&

HATCH
Local storm report, Apr 10, 12:08 AM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1208 AM CDT THU APR 10 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1203 AM     FLASH FLOOD      7 N LAMAR               37.60N  94.28W
04/10/2008                   BARTON             MO   CO-OP OBSERVER

            UP TO 5 INCHES OF WATER COVERING NE 5TH AND 10TH ALONG
            LANE RD. 1.98 INCHES OR RAINFALL MEASURED SO FAR.

&&

ANGLE

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 7:52 PM CDTRiver Flood WarningSGFVernon6 days
Apr 9, 7:53 PM CDTRiver Flood WarningSGFStone55 hr
Apr 9, 7:55 PM CDTRiver Flood WarningSGFPulaski3 days
Apr 9, 9:45 PM CDTFlash Flood WarningSGFBarry, Barton, Christian, Dade, Greene, Jasper and 6 more14 hr
Apr 9, 10:06 PM CDTRiver Flood WarningSGFMcDonald42 hr
Apr 9, 11:45 PM CDTFlash Flood WarningSGFBenton, Camden, Cedar, Christian, Dade, Dallas and 21 more12 hr
Apr 10, 1:25 AM CDTRiver Flood WarningSGFPhelps4 days
Apr 10, 2:52 AM CDTRiver Flood WarningSGFJasper54 hr
Apr 10, 2:52 AM CDTRiver Flood WarningSGFJasper3 days
Apr 10, 2:52 AM CDTTornado WarningSGFHowell, Oregon68 min
Apr 10, 3:04 AM CDTWind AdvisorySGFBarry, Barton, Cedar, Christian, Dade, Dallas and 20 more16 hr
Apr 10, 4:07 AM CDTRiver Flood WarningSGFJasper, Newton23 hr
Apr 10, 6:43 AM CDTSevere Thunderstorm WarningSGFChristian, Stone, Taney49 min
Apr 10, 6:53 AM CDTTornado WarningSGFLawrence13 min
Apr 10, 7:14 AM CDTSevere Thunderstorm WarningSGFOzark61 min
Apr 10, 7:30 AM CDTTornado WarningSGFDouglas, Ozark49 min
Apr 10, 7:51 AM CDTSevere Thunderstorm WarningSGFHowell, Texas54 min
Apr 10, 8:09 AM CDTTornado WarningSGFDouglas, Howell, Texas31 min
Apr 10, 8:12 AM CDTRiver Flood WarningSGFOzark19 hr
Apr 10, 8:25 AM CDTTornado WarningSGFHowell, Oregon, Shannon50 min
Apr 10, 8:29 AM CDTSevere Thunderstorm WarningSGFOregon, Shannon61 min
Apr 10, 8:40 AM CDTRiver Flood WarningSGFShannon23 hr
Apr 10, 9:27 AM CDTSevere Thunderstorm WarningSGFOregon28 min
Apr 10, 11:56 AM CDTAreal Flood WarningSGFBarry, Barton, Benton, Camden, Cedar, Christian and 28 more4 days
Apr 9, 7:52 PM CDTRiver Flood WarningSGFBourbon26 hr
Apr 9, 7:52 PM CDTRiver Flood WarningSGFBourbon27 hr

Nearby

River Flood Warnings in Missouri, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.